Limits of solutions of p-Laplace equations as p goes to infinity and related variational problems

Hitoshi Ishii, Paola Loreti

    Research output: Contribution to journalArticle

    10 Citations (Scopus)

    Abstract

    We show that the convergence, as p → ∞, of the solution u p of the Dirichlet problem for -Δpu(x) = f(x) in a bounded domain ω ⊂ Rn with zero-Dirichlet boundary condition and with continuous f in the following cases: (i) one-dimensional case, radial cases; (ii) the case of no balanced family; and (iii) two cases with vanishing integral. We also give some properties of the maximizers for the functional ∫ω f(x)v(x) dx in the space of functions v ∈ C(ω̄) ∩ W1,∞(ω) satisfying v| ∂ω =0 and ||Dv||L∞(ω) ≤1.

    Original languageEnglish
    Pages (from-to)411-437
    Number of pages27
    JournalSIAM Journal on Mathematical Analysis
    Volume37
    Issue number2
    DOIs
    Publication statusPublished - 2006

    Fingerprint

    P-Laplace Equation
    Laplace equation
    Variational Problem
    Dirichlet Problem
    Dirichlet Boundary Conditions
    Bounded Domain
    Infinity
    Boundary conditions
    Zero
    Family

    Keywords

    • ∞-Laplace equation
    • Asymptotic behavior
    • Eikonal equation
    • L variational problem
    • P-Laplace equation
    • Variational problem

    ASJC Scopus subject areas

    • Mathematics(all)
    • Analysis
    • Applied Mathematics
    • Numerical Analysis

    Cite this

    Limits of solutions of p-Laplace equations as p goes to infinity and related variational problems. / Ishii, Hitoshi; Loreti, Paola.

    In: SIAM Journal on Mathematical Analysis, Vol. 37, No. 2, 2006, p. 411-437.

    Research output: Contribution to journalArticle

    @article{c0061e1ce9684e6fb35fd5bb6f38be0e,
    title = "Limits of solutions of p-Laplace equations as p goes to infinity and related variational problems",
    abstract = "We show that the convergence, as p → ∞, of the solution u p of the Dirichlet problem for -Δpu(x) = f(x) in a bounded domain ω ⊂ Rn with zero-Dirichlet boundary condition and with continuous f in the following cases: (i) one-dimensional case, radial cases; (ii) the case of no balanced family; and (iii) two cases with vanishing integral. We also give some properties of the maximizers for the functional ∫ω f(x)v(x) dx in the space of functions v ∈ C(ω̄) ∩ W1,∞(ω) satisfying v| ∂ω =0 and ||Dv||L∞(ω) ≤1.",
    keywords = "∞-Laplace equation, Asymptotic behavior, Eikonal equation, L variational problem, P-Laplace equation, Variational problem",
    author = "Hitoshi Ishii and Paola Loreti",
    year = "2006",
    doi = "10.1137/S0036141004432827",
    language = "English",
    volume = "37",
    pages = "411--437",
    journal = "SIAM Journal on Mathematical Analysis",
    issn = "0036-1410",
    publisher = "Society for Industrial and Applied Mathematics Publications",
    number = "2",

    }

    TY - JOUR

    T1 - Limits of solutions of p-Laplace equations as p goes to infinity and related variational problems

    AU - Ishii, Hitoshi

    AU - Loreti, Paola

    PY - 2006

    Y1 - 2006

    N2 - We show that the convergence, as p → ∞, of the solution u p of the Dirichlet problem for -Δpu(x) = f(x) in a bounded domain ω ⊂ Rn with zero-Dirichlet boundary condition and with continuous f in the following cases: (i) one-dimensional case, radial cases; (ii) the case of no balanced family; and (iii) two cases with vanishing integral. We also give some properties of the maximizers for the functional ∫ω f(x)v(x) dx in the space of functions v ∈ C(ω̄) ∩ W1,∞(ω) satisfying v| ∂ω =0 and ||Dv||L∞(ω) ≤1.

    AB - We show that the convergence, as p → ∞, of the solution u p of the Dirichlet problem for -Δpu(x) = f(x) in a bounded domain ω ⊂ Rn with zero-Dirichlet boundary condition and with continuous f in the following cases: (i) one-dimensional case, radial cases; (ii) the case of no balanced family; and (iii) two cases with vanishing integral. We also give some properties of the maximizers for the functional ∫ω f(x)v(x) dx in the space of functions v ∈ C(ω̄) ∩ W1,∞(ω) satisfying v| ∂ω =0 and ||Dv||L∞(ω) ≤1.

    KW - ∞-Laplace equation

    KW - Asymptotic behavior

    KW - Eikonal equation

    KW - L variational problem

    KW - P-Laplace equation

    KW - Variational problem

    UR - http://www.scopus.com/inward/record.url?scp=31644441878&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=31644441878&partnerID=8YFLogxK

    U2 - 10.1137/S0036141004432827

    DO - 10.1137/S0036141004432827

    M3 - Article

    AN - SCOPUS:31644441878

    VL - 37

    SP - 411

    EP - 437

    JO - SIAM Journal on Mathematical Analysis

    JF - SIAM Journal on Mathematical Analysis

    SN - 0036-1410

    IS - 2

    ER -